Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: drug reaction/withdrawal as cause of fasciculations?  (Read 104 times)

0 Members and 1 Guest are viewing this topic.

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 405
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
drug reaction/withdrawal as cause of fasciculations?
« on: August 19, 2014, 06:33:16 AM »
Hi, so I have had bodywide fasiculations for about 17 months now... There are many factors that could have caused it but the one most likely factor probably is that i wonder if zanax permanently messed up my nerves/muscles. Even thought I only took it for a month and lowest dose possible, but still, 17 months later, even though i feel fine i still get body fasiculations and feeling of restless body (like restless legs but it's in my whole body when i wake up in the morning). I am so much better than how i was originally, and you would not even know i went through all this if you spoke to me, no one thinks i have anxiety or depression, not even my family doc, and i agree, i just have after effects of something and it's really annoying. So here is my story. I was working out/lifting weights daily and doing a paleo type diet, feel awesome, look awesome, everything is happy, then bam! Cancer scare with my daughter which made me a nervous wreck for 2 weeks until we got her tests back and everything was fine, so her pediatrician of course had to tell me there was possibility of a tumor but i really wish she didn't cause that was the toughest thing i ever experienced. So then after that time period i knew everything was fine but i couldn't stop thinking about it. Also, i was on zoloft 50 mg for about 13 years, prescribed by my family doc cause i asked him for something back then and that's what he gave me and i never was really followed by anyone after that, no one checked on me, but really, i had zero problems until this time period. So anyways, Im working out and i think i dont need zoloft, so i just stop taking it over a week period (not long enough) and i start to get the withdrawal symptoms, the nausea, the dizzyness, so i ask my doc for some zanax to help me get through this period. So i take one zanax per day for a month, lowest dose possible. Then, at the end of the month, i started experiencing panic and like i was scared to leave my house unless i took the zanax, so i think well maybe i should be on something so he prescribes me lexapro and no more zanax. I take one does of lexapro and had a panic attack. So then i didn't take anything, lost a ton of weight, couldn't eat, got sick, had labs done, atypical lymph high (which means infection with mono, CMV, stuff like that) but mono spot test negative. Then i say screw this im just going back on zoloft. Then i have to go through the process of building back up to 50 mg of zoloft. I get better, but never feel fully right. Oh, also during this time period i have diarrhea daily for like a month. Then i get really sick, vomiting and diarrhea. I do a stool test, comes back positive for norovirus and equivocal for salmonella. Then 2 days after that infection i start experiencing weird things, such as i wake up and my left eyelid would be paralyzed for a minute and not open. I break out in a folliculitis looking rash along my spine and one side of my face and ive never had acne before. I don't go to the doctor because i think they messed me up enough with just blindly prescribing zanax to me or whatever i ask for. So im back on the zoloft. Anyways, i develop body wide fasiculations really bad and it feels like someone is pulling my muscles backwards all day long. Worst twitching spots are back and face. So i go to a neurologist after 7 months of this, EMG and MRI normal, hyperreflexia. He only ordered MRI cause of strong family hx MS. He says post-infectious benign fasciculation syndrome and eventually it should stop. Here i am a year later and while i am def better, it never fully ceased to stop. I go to my family doc again a few months ago and she says maybe the zoloft is causing your fasics and you should go off it over a 1 month period, you don't need to be on this. ???? so that was about 3 months ago, and i have been on 25 mg zoloft since then, im afraid to just stop taking it after what i went through from back then. So my question is, i think that zanax permenantly messed up my nerves or muscles and im gonna be stuck with fasiculations forever, like it's some form of dystonia or something from a drug effect. Or maybe it is just postinfectious like what the neuro said. I don't have any current anxiety or depression, im active, outgoing, just a fun person to be around, but this is like my dark secret that is holding me back so to speak. Can anyone shed some light????
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4298
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: drug reaction/withdrawal as cause of fasciculations?
« Reply #1 on: August 19, 2014, 07:44:52 AM »
So my question is, i think that zanax permenantly messed up my nerves or muscles and im gonna be stuck with fasiculations forever,

It is difficult to see how Xanax would still be doing this 17 months after a brief exposure. It would be unlikely even if you'd taken very high doses for years. Benzodiazepines (BZDs) do force neuro adaptions while being taken, but these reverse within a few weeks of them being stopped. BZDs are found naturally in all foods so the body is well able to cope with them. I think you need to look elsewhere for a cause.

As for the Zoloft, the usual minimum effective dose is 50mg, with most needing to take 100-150mg for good results, so there is little point in remaining on 25mg. It may in fact be counterproductive as it could be training your brain to ignore the med. While I don't think it has anything to do with the twitching, there is a small chance it could be the trigger.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
1143 Views
Last post April 17, 2011, 10:19:27 AM
by Rik
6 Replies
452 Views
Last post January 31, 2012, 09:53:47 AM
by floridaguy65
1 Replies
227 Views
Last post September 25, 2012, 02:39:49 AM
by spitfireatme
9 Replies
503 Views
Last post May 03, 2013, 10:23:02 PM
by ImObsessed
4 Replies
178 Views
Last post August 18, 2014, 07:23:59 AM
by livelaughlove